Our expert says:
If you have mitral valve prolapse and are taking Zoloft for depression, then it is not a good idea to add another medication like Duromine to the mixture. I would recommend that you discuss the use of Duromine with the dr who is treating you for your depression, to see if this medication will cause interactions and/or negative side-effects. The following side-effects can occur with Duromine (which contains phentermine as its active ingredient), as listed in my copy of MIMS: pulmonary hypertension, central nervous system effects including psychotic episodes and hallucinations, cardiovascular effects, gastrointestinal disturbances, problems with urination, rash, impotence or changes in libido, facial oedema and blurred vision. Your present BMI = 27,2 which is above the upper normal level, so it would be good if you could lose some weight. What is important to remember is that a) depression can either cause pronounced weight loss or gain, and b) antidepressants can cause pronounced weight loss or gain. So once again this is something you need to discuss with the treating dr - your depression and/or the antidepressant could be causing your weight gain and inability to lose weight. Do not stop using your antidepressant or take an additional medication like Duromine without your dr's knowledge. Stick to your diet, but cut out fat as far as possible and do your exercise (provided your dr who is treating your mitral valve prolapse has given permission??) and let's see what the dr says.
Hang in there
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.